Alert archive / Missouri / River Flood Warnings in 2025
River Flood Warning 56, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 21, 2025, 9:02 AM CDT for Lewis County, Missouri. It took effect at Jul 22, 2025, 11:33 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 21, 2025, 9:02 AM CDT (14:02 UTC)
- In effect from
- Jul 22, 2025, 11:33 AM CDT
- Expired
- Jul 22, 2025, 6:54 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 7.28 ft at Jul 22, 2025, 12:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 21, 6:26 AM CDT, 2 hours 36 minutes earlier. Its key messages:
- -Heavy rainfall and flash flooding will diminish this morning, leaving a largely dry remainder of the day. -After a relatively cooler day today, dangerous heat returns Tuesday and lasts through at least Thursday.
Area forecast discussion, Jul 21, 6:26 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
626 AM CDT Mon Jul 21 2025
.KEY MESSAGES...
-Heavy rainfall and flash flooding will diminish this morning,
leaving a largely dry remainder of the day.
-After a relatively cooler day today, dangerous heat returns
Tuesday and lasts through at least Thursday.
&&
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 305 AM CDT Mon Jul 21 2025
Convection continues across much of the forecast area with another
round of training thunderstorms lining up from Chillicothe, MO
southeast into Montgomery and Warren counties. Additional rainfall
amounts up to 3-5 inches is expected with this mass of
thunderstorms, with rainfall rates up to 2-3"/hr. Thunderstorms will
continue to push southeast, eventually moving into Franklin, St.
Charles, St. Louis, and Jefferson counties but are expected to weak
as they are separated from the 925-850mb frontogenesis and
southwesterly low-level jet supporting them. Additional showers and
thunderstorms persist to the east, and while they may slow recovery
in areas that saw significant rainfall and flash flooding overnight,
the lack of training will reduce the risk for new flash flood
impacts.
The low-level jet will weaken through the morning hours and combined
with rising 500 mb heights through the day will weaken showers
thunderstorms even further and begin them to an end by late morning.
Cloud cover associated with the convection will linger through the
morning, finally scattering during the afternoon. Decreased solar
insolation from the morning cloud cover will tamp down our heat
potential today, knocking a few degrees off our highs and maximum
heat index values compared to yesterday. Most locations within
the Extreme Heat Warning will still reach 105F maximum heat index
values, through areas north of I-70 in Missouri and I-64 in
Illinois are unlikely to meet Extreme Heat Warning values. Despite
the brief and relative cool off for some, we are continuing
without any modifications to the Extreme Heat Warning as we expect
Tuesday- Thursday to reach 105F heat index values across the
warning area.
Some synoptic and one or two hi-res CAMs have been hinting at
isolated convection forming across Illinois tonight, likely a small
mid-level disturbance firing off a remnant outflow boundary. If
it forms, convection would be light and isolated given the
widespread subsidence.
By Tuesday, the mid-level ridge will be strengthening with its
center across the Ohio River Valley. This will push the edge of the
ridge northward, removing the forecast area from the influence of
the westerlies (decreasing our rain chances) and putting us under
more aggressive synoptic forcing for heat. This, combined with
increased sunshine and continued warm air advection in the low-
levels will finally kick off the dangerous heat north of I-70 (MO)
and I-64 (IL). Dangerous heat will continue across our southern CWA,
and maximum heat index values are expected to peak between
105-110F.
Delia
&&
.LONG TERM... (Tuesday Night through Sunday)
Issued at 305 AM CDT Mon Jul 21 2025
Precipitation chances will be at a minimum Wednesday and into
Thursday under the influence of the mid-level ridge and widespread
subsidence, even as the mid-level ridge center shifts eastward.
Tuesday's heat index values will be repeated Wednesday and Thursday
as hot, humid, and precipitation-free conditions remain largely the
same, and our Extreme Heat Warning and Watch continue through
Thursday.
The pattern begins to shift Thursday during the day as the mid-
level westerlies push closer to the forecast area and the region
opens back up to mid-level disturbances passing into the area from
the southwest. By Friday mid-level flow becomes quasi-zonal as the
mid-level ridge weakens and stretches across the southern half of
the US. These disturbances will increase precipitation chances
Friday to 20-40%, though without a significant focus for
precipitation at the surface, confidence in where and when showers
and thunderstorms occur remains low at this point. Saturday through
Sunday another mid-level ridge develops across the Rockies, keeping
the forecast area on the eastern edge and open to ridge runners. As
a result, A 20-40% chance for showers and thunderstorms persists
through the end of the forecast period.
Throughout the long term period low-level and surface flow remains
southwesterly, keeping warm, humid air pumping into the mid-
Mississippi Valley. This will keep the ceiling for weekend high
temperatures similar to our mid week period, in the mid to upper
90s. However the interquartile spread for high temperatures
increases Friday and beyond as due to the increasing potential for
precipitation and cloud cover. Additional heat headlines may be
needed beyond Thursday, but a greater understanding of the location
and timing of specific mid-level impulses is needed before we cross
that bridge.
Delia
&&
.AVIATION... (For the 12z TAFs through 12z Tuesday Morning)
Issued at 616 AM CDT Mon Jul 21 2025
Showers and thunderstorms are ongoing across the region, with the
heaviest thunderstorms across central Missouri. These will
continue to impact the central Missouri terminals (KCOU and KJEF)
for the next few hours of the TAF period, gradually weakening and
ending late morning. MVFR visibilities are expected under the
strongest thunderstorms, though visibilities may bounce across
categories as various cells pass over the terminals. Winds will be
variable while thunderstorms are ongoing but will become southerly
once again after thunderstorms have ended.
Showers and thunderstorms across the St. Louis metro terminals
(KSTL, KSUS, KCPS) will continue to weaken over the next few
hours, and impacts to the terminals are expected to be minor. Winds will be
variable while thunderstorms are ongoing but will become southerly
once again after thunderstorms have ended.
IFR ceilings will continue at KUIN for a few hours before lifting
with the onset of daytime heating. VFR conditions are expected
by early afternoon. Winds will be easterly through the day.
Delia
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Extreme Heat Watch from Tuesday afternoon through Thursday
evening for Knox MO-Lewis MO-Marion MO-Monroe MO-Pike MO-
Ralls MO-Shelby MO.
Flood Watch until 1 PM CDT this afternoon for Audrain MO-Boone
MO-Callaway MO-Cole MO-Lincoln MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Ralls MO-Saint Charles MO-Saint
Louis City MO-Saint Louis MO-Warren MO.
Extreme Heat Warning until 7 PM CDT Thursday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-Madison MO-
Moniteau MO-Montgomery MO-Osage MO-Reynolds MO-Saint
Charles MO-Saint Francois MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Extreme Heat Watch from Tuesday afternoon through Thursday
evening for Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-
Fayette IL-Greene IL-Jersey IL-Macoupin IL-Marion IL-
Montgomery IL-Pike IL-Washington IL.
Flood Watch until 1 PM CDT this afternoon for Bond IL-Clinton IL-
Fayette IL-Madison IL-Marion IL-Saint Clair IL-Washington
IL.
Extreme Heat Warning until 7 PM CDT Thursday for Madison IL-
Monroe IL-Randolph IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jul 21, 3:09 AM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 309 AM CDT Mon Jul 21 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220815- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 309 AM CDT Mon Jul 21 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms with heavy rain will continue across portions of the area this morning and may cause additional flash flood impacts. Dangerous heat will continue in areas south of the Missouri River today. There is a slight chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A slight chance of thunderstorms exists Tuesday afternoon and again Thursday evening through Sunday. Dangerous heat will impact the entire forecast area Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Delia
In the hours before
Local storm report, Jul 21, 5:13 AM CDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
513 AM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM Rain Elsberry 39.17N 90.78W
07/21/2025 M3.01 Inch Lincoln MO Emergency Mngr
&&
DeliaLocal storm report, Jul 21, 5:15 AM CDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
515 AM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM Rain Harvester 38.75N 90.58W
07/21/2025 M1.85 Inch St. Charles MO Public
Event rainfall so far, still raining.
&&
DeliaLocal storm report, Jul 21, 5:17 AM CDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
517 AM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM Rain Woodlawn 39.58N 92.22W
07/21/2025 M3.00 Inch Monroe MO Public
&&
DeliaLocal storm report, Jul 21, 6:08 AM CDT, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
608 AM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM Rain 2 WSW Weldon Spring 38.70N 90.68W
07/21/2025 M2.73 Inch St. Charles MO NWS Employee
6 hour rain total.
&&
BRCLocal storm report, Jul 21, 6:38 AM CDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
638 AM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM Flash Flood 5 SSW Perry 39.36N 91.70W
07/21/2025 Ralls MO 911 Call Center
Water estimated to be 5 feet deep over
Highway B and Arizona Lane.
&&
BRCLocal storm report, Jul 21, 7:22 AM CDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
722 AM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM Rain 1 ENE Clarkson Valley 38.63N 90.57W
07/21/2025 M3.17 Inch St. Louis MO Public
Storm total as of 6:45 am.
&&
BRCThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:33 PM CDT | Flash Flood Warning | LSX | Lincoln, Pike, Ralls | 4 hr |
| Jul 21, 12:11 AM CDT | Flash Flood Warning | LSX | Audrain, Callaway, Montgomery | 5 hr |
| Jul 21, 12:27 AM CDT | Flash Flood Warning | LSX | Lincoln, Saint Charles, Saint Louis, Warren, City of Saint Louis | 3 hr |
| Jul 21, 1:00 AM CDT | Flash Flood Warning | LSX | Audrain, Monroe, Pike, Ralls, Shelby | 3 hr |
| Jul 21, 2:03 AM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 4 hr |
| Jul 21, 2:54 AM CDT | Flash Flood Warning | LSX | Callaway, Montgomery, Warren | 3 hr |
| Jul 21, 3:24 AM CDT | Areal Flood Advisory | LSX | Lincoln, Saint Charles, Saint Louis, Warren | 56 min |
| Jul 21, 3:47 AM CDT | Areal Flood Advisory | LSX | Audrain, Monroe, Ralls, Shelby | 5 hr |
| Jul 21, 4:20 AM CDT | Flash Flood Warning | LSX | Saint Charles, Saint Louis | 77 min |
| Jul 21, 4:40 AM CDT | Areal Flood Advisory | LSX | Saint Charles, Warren | 3 hr |
| Jul 21, 4:57 AM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jul 21, 5:06 AM CDT | Areal Flood Warning | LSX | Audrain, Montgomery | 6 hr |
| Jul 21, 5:26 AM CDT | Areal Flood Warning | LSX | Callaway, Montgomery, Warren | 6 hr |
| Jul 21, 5:32 AM CDT | Flash Flood Warning | LSX | Jefferson | 86 min |
| Jul 21, 5:37 AM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis | 113 min |
| Jul 21, 5:51 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau | 3 hr |
| Jul 21, 6:54 AM CDT | Areal Flood Warning | LSX | Monroe, Ralls | 5 hr |
| Jul 21, 6:58 AM CDT | Areal Flood Advisory | LSX | Jefferson | 3 hr |
| Jul 21, 9:02 AM CDT | River Flood Warning | LSX | Monroe | 22 hr |
| Jul 21, 9:03 AM CDT | River Flood Warning | LSX | Lincoln | 46 hr |
| Jul 21, 9:20 AM CDT | River Flood Warning | LSX | Lincoln | 54 hr |
| Jul 21, 11:27 AM CDT | Areal Flood Warning | LSX | Audrain, Montgomery, Pike, Ralls | 6 hr |
| Jul 21, 1:57 PM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Gasconade and 18 more | 9 days |
| Jul 20, 7:57 PM CDT | Flash Flood Warning | LSX | Fayette | 7 hr |
| Jul 20, 11:08 PM CDT | Flash Flood Warning | LSX | Fayette | 3 hr |
| Jul 21, 12:12 AM CDT | Flash Flood Warning | LSX | Bond, Macoupin, Montgomery | 3 hr |
| Jul 21, 12:42 AM CDT | Flash Flood Warning | LSX | Fayette, Marion | 3 hr |
| Jul 21, 2:48 AM CDT | Areal Flood Warning | LSX | Fayette | 7 hr |
| Jul 21, 4:50 AM CDT | River Flood Warning | LSX | Fayette | 3 days |
| Jul 21, 6:11 AM CDT | Areal Flood Advisory | LSX | Saint Clair | 3 hr |
Nearby
River Flood Warnings in Missouri, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.